0
RESEARCH PAPERS

On the Stability of Some Continuous Systems Subjected to Random Excitation

[+] Author and Article Information
R. H. Plaut, E. F. Infante

Center for Dynamical Systems, Division of Applied Mathematics, Brown University, Providence, R. I.

J. Appl. Mech 37(3), 623-628 (Sep 01, 1970) (6 pages) doi:10.1115/1.3408590 History: Received March 11, 1969; Online July 12, 2010

Abstract

A method for the determination of sufficient conditions for the almost-sure stability of some continuous systems of physical interest is presented. The motions of the systems under consideration are assumed to be described by linear partial-differential equations with time-varying coefficients of a random nature. The method presented, which is of a rather general form, is restricted for the sake of simplicity and ease of computations and is applied to problems of elastic columns and plates, a cantilever beam subjected to a random follower force, and a string excited by a pressure-type random force. The emphasis both in the computations and in the nature of the method is on simplicity of computations and in the determination of stability conditions with a minimum of assumptions.

Copyright © 1970 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In